MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 11.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 11.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 11.5MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device has not returned for evaluation.The device has been reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a sales rep who was present that the ar-1204as-115, 11.5mm flipcutter, was used in a knee arthroscopy procedure on (b)(6) 2019.Per the sales rep, the surgeon performed the flipcutter technique correctly.He pre-drilled in the femur with a 3.5mm drill until the inside portion of the medial condyle was reached.Once the 3.5mm predrill was completed, the 11.5mm flipcutter was introduced through the predrilled hole into the joint.Per the sales rep, the surgeon correctly deployed the flipcutter completely, and then he performed the retrograde drilling action.The socket was created without issue.However, the issue came when it was time to straighten out the flip cutter and pull it out of the 3.5mm step drill sleeve.The flip cutter was straightened; however, the flipcutter could not be removed from the joint.The doctor used a pituitary and probe to do his best to straighten out the flipcutter as much as possible, however the flipcutter would not straighten out completely, making it impossible to pull it out of the 3.5mm step drill sleeve.The surgeon ended up having to pull the step drill sleeve out of the cortex of the lateral epicondyle in order to remove the flipcutter from the joint.This caused the surgeon to lose his place on the cortex, the 3.5mm cortex hole was compromised and required an extension button on the femoral suspension implant causing the surgeon to introduce a passing suture into the femoral socket.The issue caused a 30 min delay in case.

Brand Name
FLIPCUTTER II, SHORT 11.5MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8375672
Report Number1220246-2019-00922
Device Sequence Number2839298
Product Code HWE
UDI-Device Identifier00888867004313
UDI-Public00888867004313
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberFLIPCUTTER II, SHORT 11.5MM
Device Catalogue NumberAR-1204AS-115
Device Lot Number811082736
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;